Alert archive / Hawaii / High Wind Warnings in 2007

High Wind Warning 8, NWS Honolulu, HI

December 4, 20074 counties in Hawaii

NWS Honolulu, HI issued this high wind warning at Dec 4, 2007, 10:15 AM HST for 4 counties in Hawaii. It took effect at Dec 4, 2007, 12:00 PM HST. It was in force for 3 days. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 4, 2007, 10:15 AM HST (20:15 UTC)
In effect from
Dec 4, 2007, 12:00 PM HST
Expired
Dec 7, 2007, 3:15 PM HST
In force
3 days
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

What was reported inside it

TimeReportWhereRemark
Dec 4, 3:51 PM HSTNON-TSTM WND DMGHilo, HIHILO EOC REPORTS WIND RELATED POWER OUTAGES IN NORTH AND SOUTH HILO...PUNA...AND NORTH AND SOUTH KONA DISTRICTS.
Dec 4, 5:46 PM HSTNON-TSTM WND DMGWaialua, HIREPORT OF FALLEN TREE BLOCKING BOTH LANES OF TRAFFIC.
Dec 4, 6:45 PM HSTNON-TSTM WND DMGMoloaa, HI8 INCH DIAMETER TREE DOWN.
Dec 4, 7:35 PM HSTNON-TSTM WND DMGKaneohe, HITREE DOWN.
Dec 4, 10:54 PM HSTNON-TSTM WND DMGKahaluu, HIDOWNED POWER LINES.
Dec 4, 11:45 PM HSTNON-TSTM WND DMGMaili, HITRANSFORMER EXPLOSION NEAR MAILI ELEMENTARY SCHOOL WITH POWER OUTAGES.
Dec 5, 12:32 AM HSTNON-TSTM WND DMGKailua, HIDOWNED TELEPHONE POLE IN FRONT OF KAILUA PUBLIC LIBRARY.
Dec 5, 1:25 AM HSTFLASH FLOODHanalei, HIHANALEI BRIDGE CLOSED.
Dec 5, 3:12 AM HSTNON-TSTM WND DMGWheeler Afb, HIMOTOR VEHICLE RAN INTO DOWNED POWERLINES ON KUNIA ROAD NEAR HAWAII COUNTRY CLUB.
Dec 5, 4:31 AM HSTNON-TSTM WND DMGKaneohe, HIREPORT OF SIGNIFICANT ROOF DAMAGE ON WILLIAM HENRY RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 8.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2007-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2007-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
295 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 042015
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1015 AM HST TUE DEC 4 2007

...STRONG SOUTHWEST WINDS TO AFFECT PORTIONS OF THE STATE THIS 
AFTERNOON THROUGH WEDNESDAY...

.A VIGOROUS STORM SYSTEM PASSING TO THE NORTH WILL DRIVE A COLD
FRONT ACROSS THE ISLANDS TODAY AND WEDNESDAY. STRONG AND POSSIBLY
DAMAGING SOUTHWEST WINDS ARE EXPECTED AHEAD OF AND DURING THE
FRONTAL PASSAGE.

HIZ001>021-050400-
/O.UPG.PHFO.HW.A.0001.071204T2200Z-071206T0400Z/
/O.NEW.PHFO.HW.W.0008.071204T2200Z-071206T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-
1015 AM HST TUE DEC 4 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THIS WARNING REPLACES THE HIGH WIND WATCH THAT WAS IN EFFECT.

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH...WITH LOCALIZED GUSTS 
OVER 60 MPH...WILL ARRIVE ON KAUAI THIS AFTERNOON AND EVENING...
OAHU TONIGHT...AND MAUI COUNTY EARLY WEDNESDAY.

THE WINDS WILL BE STRONG ENOUGH TO BLOW AROUND UNSECURED OBJECTS
LIKE GARBAGE CANS...LAWN FURNITURE...AND HOLIDAY DECORATIONS. SOME
DAMAGE TO TREES CAN ALSO BE EXPECTED AND SCATTERED POWER OUTAGES
ARE POSSIBLE. MAKE SURE YOU HAVE FLASHLIGHTS IN THE EVENT OF A
POWER FAILURE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HIZ022-050400-
/O.UPG.PHFO.HW.A.0001.071204T2200Z-071206T0400Z/
/O.NEW.PHFO.HW.W.0008.071204T2200Z-071206T0400Z/
HALEAKALA SUMMIT-
1015 AM HST TUE DEC 4 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THIS WARNING REPLACES THE HIGH WIND WATCH THAT WAS IN EFFECT.

SOUTHWEST WINDS AT HALEAKALA SUMMIT WILL INCREASE TO 40 TO 50 MPH
WITH GUSTS TO 75 MPH AFTER MIDNIGHT. TRAVEL TO THE SUMMIT IS STRONGLY
DISCOURAGED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

$$
R BALLARD
11 follow-up statements
000 
WWHW70 PHFO 042332
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
132 PM HST TUE DEC 4 2007

...STRONG SOUTHWEST WINDS TO AFFECT PORTIONS OF THE STATE THIS
AFTERNOON THROUGH WEDNESDAY...

.A VIGOROUS STORM SYSTEM PASSING TO THE NORTH WILL DRIVE A COLD
FRONT ACROSS THE ISLANDS TODAY AND WEDNESDAY. STRONG AND POSSIBLY
DAMAGING SOUTHWEST WINDS ARE EXPECTED AHEAD OF AND DURING THE
FRONTAL PASSAGE.

HIZ023>027-051400-
/O.EXA.PHFO.HW.W.0008.000000T0000Z-071206T0400Z/
KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
132 PM HST TUE DEC 4 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY...

STRONG SOUTH WINDS OF 25 TO 40 MPH...WITH LOCALIZED GUSTS OVER 60
MPH...WILL IMPACT THE BIG ISLAND THROUGH WEDNESDAY.

THE WINDS WILL BE STRONG ENOUGH TO BLOW AROUND UNSECURED OBJECTS
LIKE GARBAGE CANS...LAWN FURNITURE...AND HOLIDAY DECORATIONS.
SOME DAMAGE TO TREES CAN ALSO BE EXPECTED AND SCATTERED POWER
OUTAGES ARE POSSIBLE. MAKE SURE YOU HAVE FLASHLIGHTS IN THE EVENT
OF A POWER FAILURE.

$$

HIZ028-051400-
/O.EXA.PHFO.HW.W.0008.000000T0000Z-071206T0400Z/
BIG ISLAND SUMMITS-
132 PM HST TUE DEC 4 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY...

SOUTHWEST WINDS AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA WILL
INCREASE TO 40 TO 50 MPH WITH GUSTS OVER 60 MPH TONIGHT. TRAVEL
TO THE SUMMIT IS STRONGLY DISCOURAGED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

$$

HIZ001>021-051400-
/O.CON.PHFO.HW.W.0008.000000T0000Z-071206T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-
132 PM HST TUE DEC 4 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH...WITH LOCALIZED GUSTS
OVER 60 MPH...WILL ARRIVE ON KAUAI THIS AFTERNOON AND EVENING...
OAHU TONIGHT...AND MAUI COUNTY EARLY WEDNESDAY.

THROUGH 130 PM THIS AFTERNOON...PEAK WIND GUSTS HAVE BEEN AS HIGH
AS 41 MPH AT THE LIHUE AIRPORT...50 MPH AT SCHOFIELD FIREBREAK ON
OAHU...AND 47 MPH ON MOLOKAI.

THE WINDS WILL BE STRONG ENOUGH TO BLOW AROUND UNSECURED OBJECTS
LIKE GARBAGE CANS...LAWN FURNITURE...AND HOLIDAY DECORATIONS.
SOME DAMAGE TO TREES CAN ALSO BE EXPECTED AND SCATTERED POWER
OUTAGES ARE POSSIBLE. MAKE SURE YOU HAVE FLASHLIGHTS IN THE EVENT
OF A POWER FAILURE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HIZ022-051400-
/O.CON.PHFO.HW.W.0008.000000T0000Z-071206T0400Z/
HALEAKALA SUMMIT-
132 PM HST TUE DEC 4 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

SOUTHWEST WINDS AT HALEAKALA SUMMIT WILL INCREASE TO 40 TO 50 MPH
WITH GUSTS TO 75 MPH AFTER MIDNIGHT. TRAVEL TO THE SUMMIT IS
STRONGLY DISCOURAGED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

$$
TANABE/R BALLARD
000 
WWHW70 PHFO 051115
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
115 AM HST WED DEC 5 2007

...STRONG SOUTHWEST WINDS TO AFFECT PORTIONS OF THE STATE THROUGH
THIS AFTERNOON...

.A VIGOROUS STORM SYSTEM PASSING TO THE NORTH WILL DRIVE A COLD
FRONT ACROSS THE ISLANDS TODAY. STRONG AND POSSIBLY DAMAGING
SOUTHWEST WINDS ARE EXPECTED AHEAD OF AND DURING THE FRONTAL
PASSAGE. GUSTY WINDS BEHIND THE FRONT WILL TURN OUT OF THE WEST.

HIZ001>021-023>027-060015-
/O.CON.PHFO.HW.W.0008.000000T0000Z-071206T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-
115 AM HST WED DEC 5 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH...WITH LOCALIZED GUSTS
OVER 60 MPH...WILL CONTINUE TODAY OVER THE STATE.

STRONGEST GUSTS OF OVER 60 MPH HAVE BEEN REPORTED. WIDESPREAD TREE DAMAGE
HAS OCCURRED...ALONG WITH SCATTERED POWER OUTAGES. MAKE SURE YOU HAVE
FLASHLIGHTS IN THE EVENT OF A POWER FAILURE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HIZ022-028-060015-
/O.CON.PHFO.HW.W.0008.000000T0000Z-071206T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
115 AM HST WED DEC 5 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

SOUTHWEST WINDS ON THE SUMMITS WILL INCREASE TO 45 TO 55 MPH WITH
GUSTS TO 75 MPH THIS MORNING...AND CONTINUE THROUGH THE DAY. TRAVEL TO
THE SUMMITS IS STRONGLY DISCOURAGED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

$$


MORRISON
000 
WWHW70 PHFO 051352
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
352 AM HST WED DEC 5 2007

...STRONG SOUTHWEST WINDS TO AFFECT PORTIONS OF THE STATE THROUGH
THIS AFTERNOON...

.A VIGOROUS STORM SYSTEM PASSING TO THE NORTH WILL DRIVE A COLD
FRONT ACROSS THE ISLANDS TODAY. STRONG AND DAMAGING SOUTHWEST
WINDS ARE OCCURRING AHEAD OF AND DURING THE FRONTAL PASSAGE. GUSTY
WINDS BEHIND THE FRONT WILL TURN OUT OF THE WEST.

HIZ001>028-060300-
/O.CON.PHFO.HW.W.0008.000000T0000Z-071206T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-BIG ISLAND SUMMITS-
352 AM HST WED DEC 5 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH...WITH LOCALIZED GUSTS
OVER 60 MPH...WILL CONTINUE TODAY OVER THE STATE. ON THE
SUMMITS...GUSTS WILL REACH 75 MPH.

GUSTS OF OVER 50 MPH HAVE BEEN REPORTED THROUGHOUT THE ISLANDS.
WIDESPREAD TREE DAMAGE HAS OCCURRED...ALONG WITH DOWNED POWER
POLES AND WIDESPREAD POWER OUTAGES. MOTORIST SHOULD BE EXTREMELY
CAUTIOUS WITH LARGE AMOUNTS OF DEBRIS ON THE ROADWAYS AND
CONTINUED STRONG WINDS. 


$$

MORRISON
000 
WWHW70 PHFO 060201
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
401 PM HST WED DEC 5 2007

...HIGH WIND WARNING CANCELED FOR KAUAI OAHU MOLOKAI AND LANAI...

...STRONG SOUTHWEST WINDS TO AFFECT MAUI KAHOOLAWE AND THE BIG
ISLAND TONIGHT AND THURSDAY...


HIZ001>015-060315-
/O.CAN.PHFO.HW.W.0008.000000T0000Z-071206T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
401 PM HST WED DEC 5 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE HIGH
WIND WARNING FOR KAUAI OAHU MOLOKAI AND LANAI. SOUTHWEST TO WEST
WINDS BEHIND THE COLD FRONT HAVE FALLEN BELOW ADVISORY AND WARNING
THRESHOLDS.

$$

HIZ016>028-061430-
/O.EXT.PHFO.HW.W.0008.000000T0000Z-071207T0400Z/
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-BIG ISLAND SUMMITS-
401 PM HST WED DEC 5 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH...WITH LOCALIZED GUSTS OVER
60 MPH...WILL CONTINUE TONIGHT AND THURSDAY ACROSS MAUI KAHOOLAWE
AND THE BIG ISLAND. THE HIGHEST GUSTS WILL OCCUR OVER THE SUMMITS.

GUSTS OF OVER 50 MPH HAVE BEEN REPORTED THROUGHOUT THE ISLANDS.
WIDESPREAD TREE DAMAGE HAS OCCURRED...ALONG WITH DOWNED POWER
POLES AND WIDESPREAD POWER OUTAGES. MOTORISTS SHOULD BE EXTREMELY
CAUTIOUS WITH LARGE AMOUNTS OF DEBRIS ON THE ROADWAYS AND
CONTINUED STRONG WINDS. TRAVEL TO THE SUMMITS IS NOT ADVISED.

$$

TANABE
000 
WWHW70 PHFO 060727
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
927 PM HST WED DEC 5 2007

...HIGH WIND WARNING CANCELLED FOR KAHOOLAWE AND LOWER ELEVATIONS
OF MAUI...

...STRONG SOUTHWEST WINDS CONTINUE TO AFFECT THE BIG ISLAND
TONIGHT...

HIZ016>021-060830-
/O.CAN.PHFO.HW.W.0008.000000T0000Z-071207T0400Z/
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
927 PM HST WED DEC 5 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
WIND WARNING FOR KAHOOLAWE AND LOWER ELEVATIONS OF MAUI. SOUTHWEST
TO WEST WINDS BEHIND THE COLD FRONT HAVE FALLEN BELOW ADVISORY AND
WARNING THRESHOLDS.

$$

HIZ022>028-062030-
/O.CON.PHFO.HW.W.0008.000000T0000Z-071207T0400Z/
HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-BIG ISLAND SUMMITS-
927 PM HST WED DEC 5 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

STRONG GUSTS CONTINUE ACROSS THE BIG ISLAND AN THE SUMMITS. MOTORISTS
SHOULD BE EXTREMELY CAUTIOUS WITH LARGE AMOUNTS OF DEBRIS ON THE
ROADWAYS AND CONTINUED STRONG WINDS.

$$

MORRISON
000 
WWHW70 PHFO 061341
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
341 AM HST THU DEC 6 2007

...HIGH WIND WARNING REMAINS FOR THE SUMMITS OF HALEAKALA AND THE
BIG ISLAND...

HIZ023>027-061445-
/O.CAN.PHFO.HW.W.0008.000000T0000Z-071207T0400Z/
KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
341 AM HST THU DEC 6 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
WIND WARNING FOR LOWER ELEVATIONS OF THE BIG ISLAND. SOUTHWEST
WINDS BEHIND THE COLD FRONT HAVE FALLEN BELOW ADVISORY AND
WARNING THRESHOLDS.

$$

HIZ022-028-070245-
/O.CON.PHFO.HW.W.0008.000000T0000Z-071207T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
341 AM HST THU DEC 6 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

STRONG WINDS CONTINUE ACROSS THE SUMMITS OF HALEAKALA AND THE BIG
ISLAND. TRAVEL TO THE SUMMITS IS NOT RECOMMENDED.

$$

MORRISON
000 
WWHW70 PHFO 062111
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1111 AM HST THU DEC 6 2007

...HIGH WIND WARNING REMAINS FOR THE SUMMITS OF HALEAKALA AND THE
BIG ISLAND...

HIZ022-028-071015-
/O.EXT.PHFO.HW.W.0008.000000T0000Z-071207T2200Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
1111 AM HST THU DEC 6 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 12 PM HST FRIDAY...

THE HIGH WIND WARNING FOR HALEAKALA AND BIG ISLAND SUMMITS IS
EXTENDED UNTIL 12 PM HST FRIDAY.

WINDS ARE FORECAST TO BE 40 MPH WITH FREQUENT GUSTS TO 60 MPH OR MORE.
SUMMIT WINDS ARE EXPECTED TO DECLINE FRIDAY MORNING.


$$
000 
WWHW70 PHFO 070817
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1017 PM HST THU DEC 6 2007

...HIGH WIND WARNING REMAINS FOR THE SUMMITS OF HALEAKALA AND THE
BIG ISLAND...
...WIND ADVISORY FOR PORTIONS OF OAHU MOLOKAI LANAI AND MAUI...

HIZ022-028-072130-
/O.CON.PHFO.HW.W.0008.000000T0000Z-071207T2200Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
1017 PM HST THU DEC 6 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM HST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM HST FRIDAY. 

WINDS ARE FORECAST TO BE 40 MPH WITH FREQUENT GUSTS TO 60 MPH OR
MORE. SUMMIT WINDS ARE EXPECTED TO DECLINE FRIDAY MORNING.

$$

HIZ008-009-012>017-019-072130-
/O.NEW.PHFO.WI.Y.0044.071207T0817Z-071208T0400Z/
OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-
LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
1017 PM HST THU DEC 6 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. 

EXPECT WIND SPEEDS OF 30 TO 35 MPH WITH HIGHER GUSTS OVER MAINLY NORTH
AND EAST SIDES OF THE ISLANDS. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWHW70 PHFO 071417
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
417 AM HST FRI DEC 7 2007

...HIGH WIND WARNING REMAINS FOR THE SUMMITS OF HALEAKALA AND THE
BIG ISLAND... 

...WIND ADVISORY FOR PORTIONS OF OAHU MOLOKAI LANAI AND MAUI...

HIZ022-028-080330-
/O.EXT.PHFO.HW.W.0008.000000T0000Z-071208T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
417 AM HST FRI DEC 7 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

WINDS ARE FORECAST TO BE 40 MPH WITH FREQUENT GUSTS TO 60 MPH.
SUMMIT WINDS ARE EXPECTED TO SLOWLY DECLINE LATE TONIGHT OR SATURDAY.

$$

HIZ008-009-012>017-019-080330-
/O.CON.PHFO.WI.Y.0044.000000T0000Z-071208T0400Z/
OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-
LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
417 AM HST FRI DEC 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

EXPECT WIND SPEEDS OF 30 TO 35 MPH WITH HIGHER GUSTS OVER MAINLY
NORTH AND EAST SIDES OF THE ISLANDS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWHW70 PHFO 071859
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
859 AM HST FRI DEC 7 2007

...HIGH WIND WARNING REMAINS FOR THE SUMMITS OF HALEAKALA AND THE
BIG ISLAND...

...WIND ADVISORY NOW IN EFFECT FOR ALL OF KAUAI NIIHAU OAHU MOLOKAI
LANAI AND MAUI...

HIZ022-028-080400-
/O.CON.PHFO.HW.W.0008.000000T0000Z-071208T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
859 AM HST FRI DEC 7 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

WINDS ARE FORECAST TO BE 40 MPH WITH FREQUENT GUSTS TO 60 MPH.
SUMMIT WINDS ARE EXPECTED TO SLOWLY DECLINE LATE TONIGHT OR SATURDAY.

$$

HIZ001>007-010-011-018-020-021-080400-
/O.EXA.PHFO.WI.Y.0044.000000T0000Z-071208T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-CENTRAL OAHU-
WAIANAE MOUNTAINS-MAUI LEEWARD WEST-WINDWARD HALEAKALA-
LEEWARD HALEAKALA-
859 AM HST FRI DEC 7 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. 

WEST AND SOUTHWEST WILL INCREASE THROUGH THE DAY...AND WILL BE 
ESPECIALLY GUSTY TO THE NORTH AND EAST OF MOUNTAIN RANGES. AREAS
PARTICULARLY SUSCEPTIBLE TO STRONG WINDS ON OAHU INCLUDE CENTRAL
AND WINDWARD OAHU...AND PARTS OF THE NORTH SHORE NEAR KAENA POINT. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIZ008-009-012>017-019-080400-
/O.CON.PHFO.WI.Y.0044.000000T0000Z-071208T0400Z/
OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-
LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
859 AM HST FRI DEC 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BIRCHARD
000 
WWHW70 PHFO 080115
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
315 PM HST FRI DEC 7 2007

...HIGH WIND WARNING CANCELLED FOR MAUI AND BIG ISLAND SUMMITS...

...WIND ADVISORY CANCELLED FOR KAUAI NIIHAU OAHU AND LOWER
ELEVATIONS OF MAUI AND THE BIG ISLAND...

...WIND ADVISORY NOW IN EFFECT FOR THE SUMMITS OF MAUI AND THE
BIG ISLAND UNTIL 6 AM SATURDAY...

.THE LOW THAT BROUGHT STRONG WINDS TO THE HIGHER ELEVATIONS IS
GRADUALLY MOVING NORTHEAST AWAY FROM THE ISLANDS. WINDS WILL
CONTINUE TO SLOWLY EASE AS THE LOW MOVES FARTHER AWAY.

HIZ022-028-081415-
/O.CAN.PHFO.HW.W.0008.000000T0000Z-071208T0400Z/
/O.NEW.PHFO.WI.Y.0045.071208T0115Z-071208T1600Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
315 PM HST FRI DEC 7 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

WINDS OVER THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA WILL
STEADILY DECREASE TONIGHT...AND WILL DROP BELOW WARNING LEVELS.
HOWEVER...WINDS WILL BE STRONG ENOUGH...BETWEEN 30 AND 40 MPH...TO
WARRANT A WIND ADVISORY. WINDS WILL DIMINISH FURTHER ON SATURDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIZ001>021-080215-
/O.CAN.PHFO.WI.Y.0044.000000T0000Z-071208T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-
315 PM HST FRI DEC 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH STILL GUSTY AT TIMES...THE SOUTHWEST WINDS ARE NOT STRONG
ENOUGH TO WARRANT A WIND ADVISORY. 

$$

BIRCHARD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Dec 4, 4:29 AM HST, 5 hours 46 minutes earlier.

Area forecast discussion, Dec 4, 4:29 AM HST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
429 AM HST TUE DEC 4 2007

.SYNOPSIS...
SOUTHWEST WINDS WILL INCREASE RAPIDLY TODAY AS A STRONG COLD FRONT
APPROACHES THE STATE FROM THE WEST. HEAVY RAINS WILL CONTINUE SPORADICALLY
THROUGH THE WEEK.

&&

.DISCUSSION...
MODERATE TO HEAVY SHOWERS CONTINUE TO FALL OVER MOST OF THE
STATE...EXCEPT THE BIG ISLAND. THE SHOWERS ARE MOVING UP AND OVER
THE ISLANDS FROM THE SOUTHWEST...AHEAD OF THE APPROACHING COLD
FRONT. MANY LOCATIONS ON OAHU AND MAUI COUNTY RECEIVED BETWEEN 1
AND 2 INCHES OF RAIN OVERNIGHT WITH A FEW PLACES SEEING UPWARDS OF
4 INCHES...IE PUU KUKUI ON MAUI.

AS OF 4 AM... THE APPROACHING FRONT WAS LOCATED 400 MILES NORTHWEST
OF KAUAI AND MOVING 30 MPH TOWARD THE SOUTHEAST. KAUAI SHOULD
BEGIN TO FEEL INCREASING WINDS NEAR 8 AM THIS MORNING AND THEN
OAHU BY NOON. WINDS ARE EXPECTED TO INCREASE THROUGHOUT THE DAY AS
THE LOW APPROACHES AND A HIGH WIND WATCH HAS BEEN ISSUED FOR
POTENTIALLY DAMAGING WINDS BEGINNING TUESDAY AFTERNOON. THE
SOUTHWEST DIRECTION MAKES IT FAVORABLE FOR EVEN STRONGER DOWNSLOPE
WINDS OVER THE NORMALLY WINDWARD SIDES... ESPECIALLY ON OAHU.

HEAVY RAINS WILL ALSO ACCOMPANY THIS SYSTEM WITH HUMID AIR
ALREADY IN PLACE OVER THE ISLANDS TO BE JOINED BY MOISTURE FROM
THE INCOMING LOW. THE LOW WILL ALSO CREATE A VERY UNSTABLE
ATMOSPHERE PUTTING THE STATE AT RISK FOR FLOODING. BOTH THE GFS
AND EUROPEAN MODEL BRING THE STORM TO OUR DOORSTEP QUICKLY TODAY
AND LEAVE THE LOW NORTHWEST OF KAUAI THROUGH THE WEEK. WITH THE
LOCATION OF THE LOW...THE GENERAL WET AND OCCASIONALLY VERY WINDY
PATTERN WILL LAST THE ENTIRE WEEK. BOTH MODELS BEGIN TO WEAKEN THE
LOW AND MOVE IT OUT DURING THE WEEKEND WITH IMPROVING TRADE WINDS
ANTICIPATED EARLY NEXT WEEK.

&&

.MARINE...THE LARGE NNW SWELL PEAKED LAST NIGHT AND WILL SLOWLY
SUBSIDE TODAY. A HIGH SURF ADVISORY REMAINS FOR NORTH AND WEST
FACING SHORES EXPOSED TO THE SWELL. ADVISORY LEVEL SURF LOOKS TO
REMAIN FOR MOST OF THE WEEK.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM NOON HST TODAY THROUGH WEDNESDAY AFTERNOON
FOR NIIHAU-KAUAI-OAHU-MOLOKAI-LANAI-KAHOOLAWE-MAUI.

HIGH SURF ADVISORY UNTIL 8 AM HST WEDNESDAY FOR NIIHAU-KAUAI
WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU
KOOLAU-OLOMANA-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST.

SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR OAHU WINDWARD
WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD
WATERS-MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA
CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

SMALL CRAFT ADVISORY UNTIL NOON HST TODAY FOR KAUAI NORTHWEST
WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL.

&&

MORRISON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 3:58 PM HSTHigh Wind WatchHFOHonolulu, Kauai, Kalawao18 hr
Dec 3, 4:41 PM HSTMarine Weather StatementHFO25 hr
Dec 4, 10:02 AM HSTFlash Flood WatchHFOHawaii, Honolulu, Kauai, Kalawao5 days

Nearby

High Wind Warnings in Hawaii, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.